Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 37, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 6, 2020, 6:45 PM EDT for Guilford County, North Carolina. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 6:45 PM EDT (22:45 UTC)
- Expired
- Aug 7, 2020, 2:45 AM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:00 PM EDT | FLASH FLOOD | 4 Wsw Summerfield, NC | REEDY FORK CREEK NEAR OAK RIDGE FLOODED OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 195 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
970
WGUS52 KRAH 062245
FFWRAH
NCC081-070145-
/O.NEW.KRAH.FF.W.0037.200806T2245Z-200807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
645 PM EDT Thu Aug 6 2020
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Guilford County in central North Carolina...
* Until 945 PM EDT.
* At 644 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across northern Guilford county, roughly over
Summerville. Up to two inches of rain have already fallen. Flash
flooding is expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Jamestown, Haw River State Park, Lake Guilford
Mackintosh Marina and Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3624 7953 3604 7954 3592 8005 3626 8003
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
105 follow-up statements
479
WGUS52 KRAH 062248 CCA
FFWRAH
NCC081-070145-
/O.COR.KRAH.FF.W.0037.200806T2245Z-200807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
648 PM EDT Thu Aug 6 2020
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Guilford County in central North Carolina...
* Until 945 PM EDT.
* At 648 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across northern Guilford county, roughly over
Summerfield. Up to two inches of rain have already fallen. Flash
flooding is expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Jamestown, Haw River State Park, Lake Guilford
Mackintosh Marina and Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3624 7953 3604 7954 3592 8005 3626 8003
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
10494
WGUS72 KRAH 070050
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
850 PM EDT Thu Aug 6 2020
NCC081-070145-
/O.CON.KRAH.FF.W.0037.000000T0000Z-200807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guilford NC-
850 PM EDT Thu Aug 6 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
GUILFORD COUNTY...
At 846 PM EDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Three and a half to four
inches of rain have fallen, with a report of 4.6 inches in
Summerfield. Another one to two inches of rain is expected through
945 PM. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Jamestown, Haw River State Park, Lake Guilford Mackintosh
Marina and Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
&&
LAT...LON 3624 7953 3604 7954 3592 8005 3626 8003
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10253
WGUS52 KRAH 070139
FFWRAH
NCC081-070345-
/O.EXT.KRAH.FF.W.0037.000000T0000Z-200807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
939 PM EDT Thu Aug 6 2020
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Guilford County in central North Carolina...
* Until 1145 PM EDT.
* At 935 PM EDT, while rainfall rates have decreased, law
enforcement continues to report flooded roadways across
northwestern portions of Guilford County. Additionally, automated
gauges indicate that Reedy Fork at Oak Ridge is beginning to spill
out of its bank. Three to four inches of rain have already fallen,
with some locally higher amounts of 5 inches. An additional one-
quarter to half inch is is possible.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Satellite and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Jamestown, Haw River State Park, Lake Guilford
Mackintosh Marina and Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3624 7953 3604 7954 3592 8005 3626 8003
FLASH FLOOD...SATELLITE AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
23987
WGUS52 KRAH 070340
FFWRAH
NCC081-070645-
/O.EXT.KRAH.FF.W.0037.000000T0000Z-200807T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1140 PM EDT Thu Aug 6 2020
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Guilford County in central North Carolina...
* Until 245 AM EDT.
* At 1134 PM EDT, while rainfall rates have decreased, automated
gauges indicated that Reedy Fork at Oak Ridge and Brush Creek at
Muirfield Road continue to remain near flood stage. Three to four
inches of rain have already fallen, with some locally higher
amounts of 5 inches. Additional rainfall amount will be less than
one-quarter of an inch.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Jamestown, Haw River State Park, Lake Guilford
Mackintosh Marina and Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3624 7953 3604 7954 3592 8005 3626 8003
FLASH FLOOD...OBSERVED
$$
77544 WGUS72 KRAH 070642 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 242 AM EDT Fri Aug 7 2020 NCC081-070652- /O.EXP.KRAH.FF.W.0037.000000T0000Z-200807T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guilford NC- 242 AM EDT Fri Aug 7 2020 ...THE FLASH FLOOD WARNING FOR GUILFORD COUNTY WILL EXPIRE AT 245 AM EDT FRIDAY... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3624 7953 3604 7954 3592 8005 3626 8003 $$ 77
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:08 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 4:08 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 408 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak cold front will drift into central NC this afternoon and evening, before stalling tonight. The front will remain over the region into Saturday before slowly dissipating late in the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 405 PM Thursday... A mid and upper level trough continues to move east across the Ohio Valley. At the surface, a quasi-stationary frontal boundary stretches from central VA into the Western Piedmont of NC. Ahead of the front, scattered to numerous showers and thunderstorms are developing across the region, with the exception of the NW Piedmont. With sufficient instability (MLCAPE 2500+ J/kg) and moisture (PW in excess of 2 inches), expect this continue through the rest of the afternoon into the early evening hours. SPC mesoanalysis also shows better effective shear compared to yesterday (30-35 kts), so the severe threat is higher, and the SPC has placed the entire region in a marginal risk for severe storms through the evening. The main threat with the storms will be damaging winds. Later this evening into the overnight hours, while convection should dissipate to the south and east, a line of convection associated with the frontal boundary currently over western NC looks to move into the NW Piedmont, weakening as it moves through the rest of central NC. Isolated flash flooding is possible with any slow-moving and/or training storms through tonight, and the WPC has placed portions of the far northern Piedmont in a slight risk for excessive rainfall, with a marginal risk elsewhere in central NC. More low stratus and fog will also be possible across the region early tomorrow morning, especially in the Triad. Lows tonight will again be in the upper-60s to lower-70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 130 PM Thursday... A positive tilt, weakening mid level trough, characterized by weakly rising heights within the trough base, will extend from the lwr Great Lakes swwd into the OH Valley at 12Z Fri, then drift ewd across the Northeast, middle Atlantic, and cntl Appalachians through 12Z Sat. Weak 500 mb height falls (10-20 meter) will precede the trough along and offshore the nrn middle Atlantic and srn New England coast, with only glancing/peripheral influence over cntl NC. At the surface, A weak front/aggregate outflow boundary from convection forecast to settle sewd into cntl NC tonight will likely stall as parent convection dissipates over the Piedmont through Fri morning. That feature, along with both a lee trough to the west and the sea breeze to the southeast will serve as initial foci for convective initiation through midday-early afternoon Fri. Multi-cell outflow propagation, amidst modest swly flow around 20-25 kts as in previous days, will continue through early Fri night, supported weakly by the passing mid level trough. Another day of mostly mid upr 80s will be followed by near climo low temperatures around 70 degrees. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 140 PM Thursday... Generally weak wnw flow aloft will prevail through early to mid next week, as a shear axis/weakness and relative minimum in mid level heights develops over the Southeast, between a pair of subtropical ridges forecast to extend across the srn Rockies/srn Plains and cntl N. Atlantic, respectively. At the surface, a weakening front will dissolve into a remnant lee trough over the srn middle Atlantic Foothills and Piedmont through Sat, where the trough will linger through next week in typical summertime fashion on the wrn periphery of Bermuda high pressure. The sensible weather related to the pattern described above will feature temperatures mostly in the upr 80s, to around 90 at FAY Sat, heating slightly to around 90 or so through early to mid next week. Mainly diurnal convection will then focus along the lee trough and sea breeze each afternoon. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 300 PM Thursday... Scattered thunderstorms are developing across the region outside of the NW Piedmont, and they will become more numerous through the afternoon and early evening hours especially at the eastern TAF sites (RDU/FAY/RWI). Gusty winds, strong updrafts/downdrafts, heavy rain, and MVFR/IFR ceilings/visibilities are possible with any storm. Otherwise, mainly VFR conditions will continue through the afternoon and evening, with light and variable winds around 5-7 kts or less. Later this evening into tonight, model guidance shows convection dissipating in the southeast but more moving over the NW Piedmont, so keep mention of vicinity thunder at INT/GSO through the overnight hours. There is once again a good chance for sub-VFR ceilings/visibilities with low stratus/fog early tomorrow morning, especially at INT/GSO. Based on what happened today, MVFR ceilings may linger through the late morning again tomorrow (especially in the Triad), so have mention of this in the TAFs as well. Looking beyond 18z Friday: Expect additional scattered showers and storms each afternoon and evening through the end of the period, lessening by the weekend before increasing early next week. In addition, fog/low stratus are possible each early morning especially at INT/GSO, with associated sub-VFR conditions possible. Otherwise, VFR conditions are expected through the period. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Danco SHORT TERM...MWS LONG TERM...MWS AVIATION...Danco
Hazardous weather outlook, Aug 6, 5:25 AM EDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 525 AM EDT Thu Aug 6 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 525 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Patchy dense fog this morning will create visibility of 1/2 mile or less at times. Scattered to numerous thunderstorms will develop this afternoon, some of which could be severe and generate heavy rain. Damaging wind gusts and isolated flash flooding are possible near storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 6, 4:31 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 PM EDT Thu Aug 6 2020
NCZ041-042-062130-
Johnston NC-Wake NC-
431 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAKE AND CENTRAL
JOHNSTON COUNTIES UNTIL 530 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clayton, or 12 miles north of Smithfield, moving southeast at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Smithfield, Garner, Clayton, Zebulon, Micro, Selma, Wendell, Four
Oaks, Pine Level and Kenly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3582 7825 3579 7824 3577 7825 3575 7823
3575 7822 3573 7821 3573 7818 3570 7816
3561 7813 3558 7809 3541 7845 3571 7863
3587 7829
TIME...MOT...LOC 2031Z 299DEG 15KT 3569 7842
10Special weather statement, Aug 6, 4:45 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Raleigh NC
445 PM EDT Thu Aug 6 2020
NCZ073-074-083-084-062145-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
445 PM EDT Thu Aug 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ANSON...
CENTRAL MONTGOMERY...NORTHWESTERN RICHMOND AND SOUTHEASTERN STANLY
COUNTIES UNTIL 545 PM EDT...
At 444 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Albemarle to 10 miles
northwest of Ansonville to near Unionville. Movement was east at 15
mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Albemarle, Troy, Biscoe, Ansonville, Polkton, Norwood, Badin, Mount
Gilead, Star and Peachland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These thunderstorms are producing an excessive amount of deadly cloud
to ground lightning. Seek shelter indoors and stay away from windows.
If you cannot seek shelter indoors, an enclosed vehicle can provide
safe shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.
&&
LAT...LON 3520 8031 3540 8015 3540 7974 3520 7985
3499 8015 3500 8030 3520 8028 3520 8030
3518 8031 3517 8036
TIME...MOT...LOC 2044Z 266DEG 12KT 3535 8013 3521 8025 3507 8045
23Local storm report, Aug 6, 5:41 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 4 N WENDELL 35.84N 78.36W
08/06/2020 WAKE NC 911 CALL CENTER
TREE DOWN ACROSS THE ROADWAY NEAR RILEY HILL
ROAD NEAR JACK MITCHELL ROAD.
&&
ASLocal storm report, Aug 6, 5:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 3 NNE WENDELL 35.82N 78.35W
08/06/2020 WAKE NC 911 CALL CENTER
TREE DOWN ON POWER LINE ON NC 97 NEAR LITTLE
RIVER PARK.
&&
ASSpecial weather statement, Aug 6, 6:03 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
603 PM EDT Thu Aug 6 2020
NCZ021-022-038-062300-
Guilford NC-Forsyth NC-Davidson NC-
603 PM EDT Thu Aug 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...NORTHEASTERN
DAVIDSON AND NORTHERN GUILFORD COUNTIES UNTIL 700 PM EDT...
At 603 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles north of High Point
to near Bermuda Run. Movement was northeast at 20 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, Lewisville, Summerfield, Stokesdale and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3626 8030 3624 7957 3599 7989 3593 8037
3596 8038 3599 8042 3601 8042 3605 8046
TIME...MOT...LOC 2203Z 226DEG 18KT 3605 7998 3597 8043
23Local storm report, Aug 6, 6:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 6 NNW BUSHY FORK 36.39N 79.14W
08/06/2020 PERSON NC PUBLIC
SEVERAL LARGE TREE LIMBS DOWN OFF THE ROAD
NEAR LEASBURG, NC.
&&
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:54 PM EDT | Special Weather Statement | RAH | Forsyth | 36 min |
| Aug 5, 10:59 PM EDT | Special Weather Statement | RAH | Forsyth | 91 min |
| Aug 5, 11:32 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 100 min |
| Aug 6, 12:02 AM EDT | Flash Flood Warning | RAH | Forsyth | 86 min |
| Aug 6, 12:33 AM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 6, 2:27 AM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 78 min |
| Aug 6, 3:12 AM EDT | Special Weather Statement | RAH | Granville, Orange, Person | 63 min |
| Aug 6, 1:05 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Aug 6, 1:43 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| Aug 6, 2:03 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 57 min |
| Aug 6, 3:05 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 55 min |
| Aug 6, 3:26 PM EDT | Special Weather Statement | RAH | Orange | 34 min |
| Aug 6, 3:27 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Wake | 63 min |
| Aug 6, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 48 min |
| Aug 6, 4:13 PM EDT | Flash Flood Warning | RAH | Harnett | 2 hr |
| Aug 6, 4:31 PM EDT | Special Weather Statement | RAH | Johnston | 59 min |
| Aug 6, 4:45 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Aug 6, 4:56 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake, Wilson | 3 hr |
| Aug 6, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Person | 47 min |
| Aug 6, 6:03 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 57 min |
| Aug 6, 6:26 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Aug 6, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 43 min |
| Aug 6, 7:03 PM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 6, 7:48 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 57 min |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.